HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

Suggest Alternative Of Telmisartan

default
Posted on Mon, 24 Feb 2014
Question: i'm taking Eritel CH for High blood pressure for about 4 weeks now. But for the last 3 days i'm having terrible insomnia. I'm reading online that insomnia is infact one of the side effects of telmisartan which is in this drug. Can you suggest any alternative medicine for hypertension which does not have insomnia as a side effect?
doctor
Answered by Dr. Dr.Raju.A.T (7 hours later)
Brief Answer: Losartan Detailed Answer: Hi, Thanks for your query. You can try Losartan which is of the same class, though less efficacious do not cause insomnia. There are incidences of allergic rashes with this drug. Care has to be taken in the initial days. A keen observation will be sufficient. Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr.Raju.A.T (2 hours later)
thanks doctor. currently i take only tablet of eritel CH in the morning after meals. Should the dosage and time remain the same for losartan? also what about thyronorm..could it be that which is causing he insomnia? Strangely the insomnia has hit me 4 weeks after taking the medicine.....!! is that unusual?
doctor
Answered by Dr. Dr.Raju.A.T (24 hours later)
Brief Answer: Yes, Detailed Answer: Hi, Thanks for your query. Yes, the dosage remains the same. Do discuss with your treating doctor once before changing. Yes, Thyronorm can also cause insomnia. Both Telmisartan and Thyronorm cause wakefulness also insomnia in nights. Unfortunately there is no alternative for thyronorm. Dosage titration is the only way to avoid the side effects. Regards,
Note: For more detailed guidance, please consult an Internal Medicine Specialist, with your latest reports. Click here..

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dr.Raju.A.T

General & Family Physician

Practicing since :2008

Answered : 4933 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Alternative Of Telmisartan

Brief Answer: Losartan Detailed Answer: Hi, Thanks for your query. You can try Losartan which is of the same class, though less efficacious do not cause insomnia. There are incidences of allergic rashes with this drug. Care has to be taken in the initial days. A keen observation will be sufficient. Regards,